MAUDE Adverse Event Report: ABBOTT VASCULAR INC. OMNILINK ELITE; STENT, ILIAC

ABBOTT VASCULAR INC. OMNILINK ELITE; STENT, ILIAC
Model Number 1012631-19
Medical Device Problem Codes Difficult or Delayed Positioning (1157); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 09/12/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Event or Problem Description
It was reported that this was a procedure to treat the left external iliac artery and the right external iliac artery.A 7.0x60mm absolute pro vascular self-expanding stent was implanted first without issue in the left external iliac artery.Then an 8.0mm/19mm/otw omni elite balloon expandable stent system (bess) was advanced to be advanced to the right external iliac artery.However, the physician did not like the angle of the vessel and decided to retract and readvance the bess through the external iliac artery.The bess was advanced through the absolute pro implanted distal stent.Resistance met with the anatomy when positioning the bess in the artery and the physician applied force to turn the bess.A decision was made to remove the bess due to the resistance.The bess was removed without difficulty.However, the stent was discovered missing.Angiography was performed and the stent was found stuck in the middle portion of the implanted absolute pro stent.A 014 non-abbott guidewire and an unspecified balloon catheter were advanced to deploy the detached stent.The stent was deployed inside the previously implanted stent.No damaged noted on the absolute pro stent.Another otw omni elite vasc 8.0mm/19mm/135cm stent was deployed to treat the right external iliac artery.The patient was scheduled to stay overnight for observation unrelated to the stent procedure.The patient is stable.There was no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
A visual inspection was performed on the returned device.The reported stent dislodgement was confirmed.Production record and corrective and preventative actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling.In this case, the reported difficulties and treatment appear to be related to operational context of the procedure as it is likely the difficult/delayed positioning (retraction/readvancement of the device) is due to interaction with the patients anatomy.During removal it is likely the device interacted with the previously implanted stent causing the reported stent dislodgement as the dislodged stent was found stuck with the previously implanted stent.The dislodged stent was deployed inside the previously implanted stent using a balloon catheter.Based on the reported information and the observations from the returned analysis, the investigation determined that the reported issue and treatment appears to be related to circumstances of the procedure.Based on the results of the complaint investigation there is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.

Brand Name
OMNILINK ELITE
Common Device Name
STENT, ILIAC
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005718570 (P099)
cashel road
clonmel tipperary
EI  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key20338521
Report Number2024168-2024-11520
Device Sequence Number15459961
Product Code NIO
UDI-Device Identifier08717648178498
UDI-Public(01)08717648178498(17)260131(10)2082241
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P110043
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2026
Device Model Number1012631-19
Device Catalogue Number1012631-19
Device Lot Number2082241
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/12/2024
Supplement Date Received by Manufacturer11/21/2024
Initial Report FDA Received Date09/30/2024
Supplement Report FDA Received Date12/06/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/22/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
7.0X60MM ABSOLUTE PRO VASCULAR STENT.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age63 YR
Patient SexFemale
Patient Weight68 KG